MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808561
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that sometime post port placement via the right internal jugular vein, the port allegedly did not flush.It was further reported that the port had allegedly fractured, and the fractured piece had migrated to the patient's heart.The current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
It was reported through the litigation process that sometime post port placement via the right internal jugular vein, the port allegedly did not flush.It was further reported that the port had allegedly fractured, and the fractured piece had migrated to the patient's heart.There was difficulty in removing the fracture port.The current status of the patent is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately six months and ten days post port placement, the patient was diagnosed with a foreign body in the heart and foreign body retrieval from heart was performed using a snare.Using ultrasound, the right common femoral vein was accessed.Then using seldinger technique, 6-french sheath was used and then bentson wire was entered into the vein and then easily passed into the superior vena cava.The portion of the port was noted to be coiled in the right heart.An en snare device was attempted to use multiple times to attempt to snare the foreign body, but it was unsuccessful.The bentson wire was then reinserted, and the sheath was upsized to a 12fr sheath.From there, using the snare device and a bentson wire, it was attempted to manipulate the foreign body into the inferior vena cava and was able to snare, and pulled it out through the 12-french sheath.Therefore, the investigation is confirmed for the reported facture, material separation, migration and difficulty in remove.However, investigation is kept as inconclusive for the reported difficult to flush as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, g2, d4 (expiry date: 12/2023), h6 (device, method).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17386726
Report Number3006260740-2023-03143
Device Sequence Number6072480
Product Code LJT
UDI-Device Identifier00801741027123
UDI-Public(01)00801741027123
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1808561
Device Lot NumberREFQ2561
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale